Journal of Business and Management

Journal of Business and Management

ISSN: 2291-1995 (Print)    ISSN: 2291-2002 (Online)

Volume 5 (2016), No. 1, Pages 8-19

DOI: 10.12735/jbm.v5i1p08

Download Full Text:

Assessment of the Profitability of a Revenue Investment with Random Times between Uniform Successive Returns

Nazim Noueihed1  Fadi Asrawi2 

1Department of Mathematics, Division of Mathematical Sciences, Faculty of Arts & Sciences, Haigazian University, Lebanon
2Faculty of Business Administration and Economics, Haigazian University, Lebanon

URL: http://dx.doi.org/10.12735/jbm.v5i1p08

To Cite this Article     Article Views: 404     Downloads: 276  Since deposited on 2016-04-26

Abstract

Investments with random cash flow streams are much closer to describe the real financial environment of a revenue generating investment than constant cash flow streams .A cash flow stream is considered under risk if at least one of its parameters is a random variable with a given probability distribution. Many models of random cash flows were investigated by researchers. However, this study aims to survey the economic worth of cash flows with random time between equal returns on the initial investment. This study develops criteria for the profitability based on the rate of return of the expected net present worth, and make comparisons to the expected rate of return based on simulations. The concept of moment generating functions of random variables is employed to get the analytic forms of the expectations. This study also considers many possible distributions for the random separating time between returns and supply a sufficient number of numerical examples. The findings show that this financial model applies to apartment buildings, condominiums, shopping malls, and the management of inventory stocks of expensive items.

JEL Classifications: C0, C13

Keywords: investment, cash flow, discount rate, present value, random variables, expectations, moment generating functions

To Cite this Article: Noueihed, N., & Asrawi, F. (2016). Assessment of the profitability of a revenue investment with random times between uniform successive returns. Journal of Business and Management, 5(1), 8-19. http://dx.doi.org/10.12735/jbm.v5i1p08

Copyright © N. Noueihed & F. Asrawi

Creative Commons License
This article is published under license to Science and Education Centre of North America. This is an Open Access article distributed under the terms of the Creative Commons Attribution 4.0 International License.

To make sure that you can receive messages from us, please add the 'todayscience.org' domain to your e-mail 'safe list'. If you do not receive e-mail in your 'inbox', check your 'bulk mail' or 'junk mail' folders.

Assessment of the Profitability of a Revenue Investment with Random Times between Uniform Successive Returns
reviwers